Alert archive / Indiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 178, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 4, 2010, 11:49 AM EDT for Delaware County, Randolph County, Indiana. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2010, 11:49 AM EDT (15:49 UTC)
- Expired
- Aug 4, 2010, 12:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 115 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 11:53 AM EDT | TSTM WND DMG | Selma, IN | NUMEROUS LIMBS WERE REPORTED DOWN IN SELMA AND PARKER CITY. |
| Aug 4, 12:11 PM EDT | HAIL 0.88 | Parker City, IN | INTERSECTION OF 3RD AND OAK |
| Aug 4, 12:20 PM EDT | TSTM WND DMG | 4 Sw Winchester, IN | SEVERAL HOG BARN AND COMPOST BUILDING ROOFS PARTIALLY BLOWN OFF AT 400S AND 3725W. ALSO SORGHUM PLANTS FLATTENED NEAR 5072S AND 500W. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2520 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
492
WUUS53 KIND 041549
SVRIND
INC035-135-041630-
/O.NEW.KIND.SV.W.0178.100804T1549Z-100804T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1149 AM EDT WED AUG 4 2010
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 1230 PM EDT
* AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM REDKEY TO MUNCIE...AND MOVING
SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PRAIRIE CREEK RESERVOIR...RIDGEVILLE AND PARKER CITY AROUND 1155 AM
EDT...
FARMLAND AROUND NOON EDT...
SALEM...WINCHESTER AND SARATOGA AROUND 1210 PM EDT...
MODOC AROUND 1215 PM EDT...
UNION CITY AROUND 1220 PM EDT...
LYNN AROUND 1225 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
&&
LAT...LON 4002 8481 4001 8482 4001 8515 4005 8522
4008 8522 4008 8526 4019 8542 4036 8521
4032 8520 4032 8481 4032 8480
TIME...MOT...LOC 1549Z 302DEG 27KT 4036 8505 4015 8533
WIND...HAIL 60MPH 1.00IN
$$
MRD/DT2 follow-up statements
379
WWUS53 KIND 041600
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1200 PM EDT WED AUG 4 2010
INC035-135-041630-
/O.CON.KIND.SV.W.0178.000000T0000Z-100804T1630Z/
DELAWARE-RANDOLPH-
1200 PM EDT WED AUG 4 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RANDOLPH AND
SOUTHEASTERN DELAWARE COUNTIES UNTIL 1230 PM EDT...
AT 1156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF PORTLAND TO 8
MILES SOUTHEAST OF MUNCIE...MOVING SOUTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SALEM...WINCHESTER AND SARATOGA AROUND 1210 PM EDT...
MODOC AROUND 1215 PM EDT...
UNION CITY AROUND 1220 PM EDT...
LYNN AROUND 1225 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
&&
LAT...LON 4001 8482 4001 8515 4005 8522 4008 8522
4008 8526 4015 8536 4026 8524 4032 8520
4032 8481 4031 8480 4004 8481
TIME...MOT...LOC 1600Z 302DEG 27KT 4031 8496 4011 8524
WIND...HAIL 60MPH 1.00IN
$$
MRD/DT849
WWUS53 KIND 041613
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1213 PM EDT WED AUG 4 2010
INC035-041622-
/O.CAN.KIND.SV.W.0178.000000T0000Z-100804T1630Z/
DELAWARE-
1213 PM EDT WED AUG 4 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 4001 8482 4001 8515 4005 8522 4014 8522
4022 8515 4031 8501 4032 8481 4031 8480
4004 8481
TIME...MOT...LOC 1612Z 302DEG 27KT 4026 8486 4006 8514
$$
INC135-041630-
/O.CON.KIND.SV.W.0178.000000T0000Z-100804T1630Z/
RANDOLPH-
1213 PM EDT WED AUG 4 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RANDOLPH
COUNTY UNTIL 1230 PM EDT...
AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHWEST OF UNION CITY TO 11 MILES NORTH OF
HAGERSTOWN...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
UNION CITY AROUND 1220 PM EDT...
LYNN AROUND 1225 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
&&
LAT...LON 4001 8482 4001 8515 4005 8522 4014 8522
4022 8515 4031 8501 4032 8481 4031 8480
4004 8481
TIME...MOT...LOC 1612Z 302DEG 27KT 4026 8486 4006 8514
WIND...HAIL 60MPH 0.75IN
$$
MRD/DTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 11:43 AM EDT, 6 minutes earlier.
Area forecast discussion, Aug 4, 11:43 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1143 AM EDT WED AUG 4 2010 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... THE MAIN FOCUS OF THE SHORT TERM FORECAST IS THE EXCESSIVE HEAT ACROSS CENTRAL INDIANA AS A HOT AND HUMID AIRMASS OVERTAKES THE AREA. TEMPERATURES ARE EXPECTED TO TOP OFF IN THE TRIPLE DIGITS THIS AFTERNOON WITH HEAT INDICES REACHING A DANGEROUS LEVEL OF 105 TO 112 DEGREES ACROSS THE SOUTHWEST PORTIONS OF THE FORECAST AREA. IN ADDITION...THERE IS A THREAT FOR SEVERE WEATHER AS A COLD FRONT PUSHES THROUGH A VERY UNSTABLE AIRMASS LATER TODAY AND TONIGHT. THERE WILL BE A BREAK FROM THE HEAT STARTING TOMORROW IN WAKE OF THE AFOREMENTIONED COLD FRONT. HIGHS WILL FALL INTO THE MID TO UPPER 80S WITH LESS HUMID CONDITIONS. FURTHER OUT...PLEASANT CONDITIONS WILL RETURN FOR THE WEEKEND AS HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES REGION. && .NEAR TERM /THIS AFTERNOON/... HAVE REMOVED LAFAYETTE TO KOKOMO FROM HEAT ADVISORY AS THE RESULT OF COOLING AND DRYING THUNDERSTORM OUTFLOW WINDS AS WELL AS CLOUD DEBRIS SHOULD KEEP THESE AREAS BELOW HEAT ADVISORY CRITERIA. SAME BOUNDARY PUSHING SOUTHEAST ACROSS HEART OF FORECAST AREA WILL CREATE WIND SHIFT AND SLOW HEAT AND HUMIDITY IN INDY METRO BUT EXPECT IMPACTS TO BE MORE LIMITED THAN FURTHER NORTH. AS A RESULT KEEPINH HEAT ADVISORY HERE BUT LOWERING EXPECTED HIGH TEMP A FEW DEGREES. SOUTHEAST COUNTIES...COLUMBUS...SEYMOUR...NORTH VERNON...NASHVILLE HAVE BEEN ADDED TO HEAT WARNING. THESE AREA NOT LIKELY TO BE IMPACTED BY THE OUTFLOW BOUNDARY OTHER THAN TO HELP DEWPOINT POOLING AHEAD OF IT. AT SAME TIME TEMPS THERE ALREADY AT 90 AND HEAT INDICES ALREADY AT OR ABOVE 100 AND SHOULD EASILY ECLIPSE 105 HI. FOR PRECIPITATION THIS AFTERNOON...CONTINUED LIKELY FROM ANDERSON AND MUNCIE TO WINCHESTER AS OUTFLOW BOUNDARY DEVELOPS STORMS UP THERE. RESPITE THEN EXPECTED THERE BEFORE NEW DEVELOPMENT THIS AFTERNOON. REMAINDER OF AREA STILL EXPECT EVENTUAL SCATTERED STORM DEVELOPMENT LATE AFTERNOON TO PRESS SLOWLY SOUTH THIS EVENING. CAP OF WARM AIR ALOFT LIKELY TO KEEP SOUTHERN COUNTIES DRY UNTIL EVENING. && .SHORT TERM /WEDNESDAY INTO THURSDAY/... THE MAIN FOCUS IS THE EXCESSIVE HEAT. A HEAT ADVISORY REMAINS IN EFFECT FOR ALL OF CENTRAL INDIANA. DECIDED TO UPGRADE TO HEAT WARNING ACROSS THE SOUTHWEST PORTIONS OF THE AREA. AT THIS TIME...MIN APPARENT TEMPS WILL MEET CRITERIA...AND MAX APPARENT TEMPS WILL BE CLOSE. SO...FELT THIS WARRANTED WARNING ACROSS THOSE COUNTIES...AND WARNING MAY HAVE TO BE EXTENDED FURTHER NORTH. GFS/EURO/NAM ALL SHOW FRONTAL BOUNDARY SITUATED OVER NORTHERN PORTIONS OF WARNING AREA THROUGH THIS AFTERNOON. IT WILL FINALLY PUSH THROUGH AS A COLD FRONT TONIGHT. LIFT IS NOT VERY IMPRESSIVE...BUT THE FRONT WILL BE MOVING INTO A HIGHLY UNSTABLE AIRMASS. SO...THERE IS A THREAT FOR SOME SEVERE WEATHER ONCE AGAIN TONIGHT. SPC HAS NORTHERN TWO-THIRDS OF FORECAST AREA UNDER SLIGHT RISK THROUGH TOMORROW MORNING. ONE CAVEAT IS THE -6 DEGREE TEMPS AT 500MB...WHICH COULD INHIBIT POTENTIAL FOR SEVERE WEATHER. THERE WAS A BIT OF DISCREPANCY BETWEEN THE NAM AND GFS/EURO REGARDING TEMPS AND DEWPOINTS FOR TODAY. THE NAM HAD HIGHER DEWPOINTS IN THE UPPER 70S WITH HIGHS JUST A BIT LOWER THAN THE GFS/EURO. CONSIDERING THE WEATHER PATTERN THE LAST FEW DAYS...LIKED THE HIGHER DEWPOINTS OF THE GFS/EURO. SO...LEANED TOWARD THE MID 70S IN THE GRIDS FOR TODAY AND TONIGHT. CARRIED MID TO UPPER 60S THROUGH THE END OF THE WEEK...THESE MAY HAVE TO BE LOWERED...BUT HESITANT TO GO MUCH LOWER AT THIS TIME. AS FAR AS TEMPS...LEANED TOWARD THE HIGHER NUMBERS OF THE GFS/EURO. UPPER 90S/LOW TRIPLE DIGITS DID NOT SEEM UNREASONABLE WITH 850 TEMPS IN THE 20-22C RANGE. FRIDAY...LESS HUMID AIR AND COOLER TEMPS /MID TO UPPER 80S/ WILL PREVAIL BEHIND THE AFOREMENTIONED COLD FRONT. PLEASANT CONDITIONS WILL BE THE NORM THROUGH THE WEEKEND. && .LONG TERM /FRIDAY THROUGH TUESDAY/... CANADIAN HIGH PRESSURE BUILDS INTO THE GREAT LAKES AND OHIO VALLEY REGION AND PUSHES FRONTAL PRECIPITATION ALL THE WAY TO GULF STATES SO VERY PLEASANT CONDITIONS LIKE LAST WEEKEND SHOULD OCCUR. GFS HINTS AT SOME SCATTERED SHOWERS SATURDAY BUT IF THESE OCCUR THEY SHOULD REMAIN TO OUR NORTH. MONDAY TUESDAY TIME FRAME MAY BECOME UNSETTLED BUT FOR MOMENT HAVE KEPT THESE DRY UNTIL CONSISTENT PATTERN ESTABLISHES. && .AVIATION /DISCUSSION FOR 041200Z TAFS/.. INITIAL AREA OF THUNDERSTORMS OVER NORTHERN ILLINOIS IS TRACKING A LITTLE FARTHER NORTH THAN EXPECTED AND IT SHOULD PASS NEAR OR JUST OF KLAF NEAR OR SHORTLY AFTER 14Z. WILL START VCTS AT KLAF AND CONTINUE IT FOR THE REST OF THE DAY AS SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE ACROSS NORTHERN PARTS OF CENTRAL INDIANA. AT KLAF AND KIND ONSET OF THUNDERSTORMS WILL BE SLOWER WITH BEST CHANCES LATE TODAY AND EARLY TONIGHT. AT KBMG MAIN BEST CHANCES OF THUNDERSTORMS WILL BE TONIGHT. MODELS SHOW CAPES OF UP TO 3500 J/KG...BUT AIRMASS IS QUITE CAPPED OVER CENTRAL AND SOUTHERN SECTIONS AT LEAST TODAY WHICH WILL DELAY ONSET OF THUNDERSTORMS. SOME MVFR FOG EARLY THIS MORNING AND AGAIN OVERNIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ028-030-035>042- 045>049-054>057. EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ043- 044-051>053-060>065-067>072. && SYNOPSIS...DT NEAR TERM...TUCEK SHORT TERM...DT LONG TERM....TUCEK AVIATION...JH
Hazardous weather outlook, Aug 4, 5:36 AM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN ISSUED BY NATIONAL WEATHER SERVICE NORTHERN INDIANA 536 AM EDT WED AUG 4 2010 INZ043-044-051>053-060>062-067>070-050945- VERMILLION-PARKE-VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX- DAVIESS-MARTIN-LAWRENCE- 536 AM EDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. EXCESSIVE HEAT WILL RESULT IN A DANGEROUS SITUATION. HIGHS WILL TOP OFF AROUND 100 DEGREES WITH HEAT INDICES BETWEEN 105-112 DEGREES. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS. ANY STORMS THAT DO BECOME SEVERE WILL BE CAPABLE OF DAMAGING WINDS...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY MORNING. SOME OF THE MAIN THREATS WILL BE WIND GUSTS UP TO 40 MPH...BRIEF DOWNPOURS...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>042-045>049-054>057-063>065-071-072-050945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW- DECATUR-JACKSON-JENNINGS- 536 AM EDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. EXCESSIVE HEAT WILL RESULT IN A DANGEROUS SITUATION. HIGHS WILL TOP OFF IN THE UPPER 90S WITH HEAT INDICES BETWEEN 100-105 DEGREES. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS. ANY STORMS THAT DO BECOME SEVERE WILL BE CAPABLE OF DAMAGING WINDS...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY MORNING. SOME OF THE MAIN THREATS WILL BE WIND GUSTS UP TO 40 MPH...BRIEF DOWNPOURS...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Aug 4, 7:44 AM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
744 AM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST 8 E FLORA 40.54N 86.37W
08/04/2010 E70 MPH HOWARD IN TRAINED SPOTTER
TREES AND POWER LINES DOWNED. SOME TREES FIVE FOOT
DIAMETER.
&&
DTUCEKLocal storm report, Aug 4, 7:47 AM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
747 AM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST 3 E FLORA 40.54N 86.47W
08/04/2010 E70.00 MPH CARROLL IN TRAINED SPOTTER
TREES AND POWER LINES DOWNED. SOME TREES FIVE FOOT
DIAMETER.
&&
DTUCEKSpecial weather statement, Aug 4, 11:16 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1116 AM EDT WED AUG 4 2010
INZ041-042-041615-
DELAWARE-RANDOLPH-
1116 AM EDT WED AUG 4 2010
...STRONG THUNDERSTORM ADVISORY FOR RANDOLPH AND NORTHEASTERN
DELAWARE COUNTIES UNTIL 1215 PM EDT...
AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTPELIER TO
HARTFORD CITY TO 7 MILES SOUTHEAST OF FAIRMOUNT...AND MOVING
SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
EATON AROUND 1130 AM EDT...
CONVERSE AROUND 1135 AM EDT...
ALBANY AROUND 1140 AM EDT...
SELMA AROUND 1150 AM EDT...
PARKER CITY AROUND 1155 AM EDT...
RIDGEVILLE AND FARMLAND AROUND NOON EDT...
SALEM...WINCHESTER AND SARATOGA AROUND 1210 PM EDT...
UNION CITY AROUND 1215 PM EDT...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4002 8481 4001 8506 4032 8558 4040 8557
4040 8522 4032 8520 4032 8481
TIME...MOT...LOC 1516Z 301DEG 26KT 4054 8528 4043 8541
4032 8554
MRD/DRTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:31 AM EDT | Tornado Warning | IND | Howard | 14 min |
| Aug 4, 1:06 AM EDT | Severe Thunderstorm Warning | IND | Carroll | 24 min |
| Aug 4, 1:36 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Howard, Tipton | 24 min |
| Aug 4, 1:44 AM EDT | Areal Flood Warning | IND | Carroll | 4 hr |
| Aug 4, 2:01 AM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 29 min |
| Aug 4, 5:30 AM EDT | Excessive Heat Warning | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 11 more | 15 hr |
| Aug 4, 11:16 AM EDT | Special Weather Statement | IND | Delaware, Randolph | 59 min |
| Aug 4, 12:30 PM EDT | Special Weather Statement | IND | Randolph | 15 min |
| Aug 4, 1:34 PM EDT | Special Weather Statement | IND | Rush | 41 min |
| Aug 4, 4:41 PM EDT | Special Weather Statement | IND | Warren | 49 min |
| Aug 4, 5:31 PM EDT | Special Weather Statement | IND | Tippecanoe, Warren | 44 min |
| Aug 4, 6:20 PM EDT | Special Weather Statement | IND | Tippecanoe | 40 min |
| Aug 4, 6:23 PM EDT | Special Weather Statement | IND | Warren | 37 min |
| Aug 4, 6:30 PM EDT | Special Weather Statement | IND | Howard | 45 min |
| Aug 4, 6:45 PM EDT | Special Weather Statement | IND | Clinton, Fountain, Tippecanoe | 45 min |
| Aug 4, 6:50 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery, Tippecanoe | 40 min |
| Aug 4, 7:23 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Hendricks, Marion, Montgomery and 1 more | 52 min |
| Aug 4, 7:27 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.